| Model Number |
M00567370 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/17/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to two pinholes located near the distal section of the balloon over the ro marker and near the proximal section of the balloon.This failure is likely due to factors or conditions related to procedure and/or the interaction with the scope that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilation balloons used during the same procedure.It was reported to boston scientific corporation that two maxforce biliary dilation balloons were used in the bile duct during a bile duct dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon would not inflate.The same issue "ocurred" in the second maxforce biliary dilation balloon.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Investigation results revealed that the balloon had two pinholes; therefore, this is now an mdr reportable event.